Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 7, NWS El Paso, TX

March 4, 2015Doña Ana County, New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Mar 4, 2015, 6:33 AM MST for Doña Ana County, New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 4, 2015, 8:00 PM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2015, 6:33 AM MST (13:33 UTC)
In effect from
Mar 4, 2015, 8:00 PM MST
Expired
Mar 5, 2015, 9:00 AM MST
In force
13 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 52 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2015-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2015-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WWUS74 KEPZ 041333
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
633 AM MST WED MAR 4 2015

...STRONG GUSTY EAST WINDS ALONG WESTERN SLOPES TONIGHT AND
THURSDAY MORNING...

.A STRONG BACK DOOR COLD FRONT WILL PUSH WESTWARD ACROSS SOUTHERN
NEW MEXICO AND FAR WEST TEXAS TONIGHT...REACHING THE ARIZONA
BORDER THURSDAY MORNING. ALONG AND BEHIND THE FRONT EAST WINDS
WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH PASSES
AND ALONG THE WESTERN SLOPES OF THE FRANKLIN...HUECO AND ORGAN
MOUNTAIN RANGES TONIGHT AND THURSDAY MORNING. EAST WINDS WILL BE
ALSO BE GUSTY ALONG THE I-10 CORRIDOR FROM LAS CRUCES TO THE
ARIZONA STATE LINE...BUT NOT AS STRONG AS ALONG THE WESTERN SLOPES
OF THE ABOVE MENTIONED MOUNTAIN RANGES.

NMZ411-TXZ418-420-042145-
/O.NEW.KEPZ.WI.Y.0007.150305T0300Z-150305T1600Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
DOWNTOWN...WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA
633 AM MST WED MAR 4 2015

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS
EVENING TO 9 AM MST THURSDAY. 

* EVENT: EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ALONG AND
  NEAR WESTERN SLOPES OF AREA MOUNTAINS.

* TIMING: 8 PM MST THIS EVENING UNTIL 9 AM MST THURSDAY.

* IMPACT: STRONG EAST WINDS WILL RESULT IN DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES WEST OF THE
  HUECO...FRANKLIN AND ORGAN MOUNTAIN RANGES...ESPECIALLY ALONG
  NORTH-SOUTH ORIENTED ROADS SUCH AS INTERSTATE 10 BETWEEN EL PASO
  AND LAS CRUCES...AND ALSO THROUGH PASSES SUCH AS TRANS MOUNTAIN
  PASS AND SAN AUGUSTIN PASS. LOOSE OBJECTS WILL ALSO BE BLOWN
  AROUND.

* VISIBILITY: ALTHOUGH RECENT LIGHT RAINS HAVE MOISTENED THE SOILS
  IN THE AREA...THERE STILL COULD BE LOCALIZED BLOWING DUST WITH
  VISIBILITIES REDUCED TO 2 MILES...ESPECIALLY NEAR CONSTRUCTION
  SITES AND BARE FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

FAUSETT
1 follow-up statement
085 
WWUS74 KEPZ 042126
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
226 PM MST WED MAR 4 2015

...STRONG GUSTY EAST WINDS ALONG WESTERN SLOPES TONIGHT AND
THURSDAY MORNING...

.A STRONG BACK DOOR COLD FRONT WILL PUSH WESTWARD ACROSS SOUTHERN
NEW MEXICO AND FAR WEST TEXAS TONIGHT...REACHING THE ARIZONA
BORDER THURSDAY MORNING. ALONG AND BEHIND THE FRONT EAST WINDS
WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH PASSES
AND ALONG THE WESTERN SLOPES OF THE FRANKLIN...HUECO AND ORGAN
MOUNTAIN RANGES TONIGHT AND THURSDAY MORNING. EAST WINDS WILL BE
ALSO BE GUSTY ALONG THE I-10 CORRIDOR FROM LAS CRUCES TO THE
ARIZONA STATE LINE...BUT NOT AS STRONG AS ALONG THE WESTERN
SLOPES OF THE ABOVE MENTIONED MOUNTAIN RANGES.

NMZ411-TXZ418-420-051200-
/O.CON.KEPZ.WI.Y.0007.150305T0300Z-150305T1600Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
DOWNTOWN...WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA
226 PM MST WED MAR 4 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
MST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
MST THURSDAY. 

* EVENT: EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ALONG 
  AND NEAR WESTERN SLOPES OF AREA MOUNTAINS. 

* TIMING: 8 PM MST THIS EVENING UNTIL 9 AM MST THURSDAY.

* IMPACT: STRONG EAST WINDS WILL RESULT IN DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES WEST OF THE HUECO... 
  FRANKLIN AND ORGAN MOUNTAIN RANGES...ESPECIALLY ALONG NORTH- 
  SOUTH ORIENTED ROADS SUCH AS INTERSTATE 10 BETWEEN EL PASO AND 
  LAS CRUCES...AND ALSO THROUGH PASSES SUCH AS TRANS MOUNTAIN 
  PASS AND SAN AUGUSTIN PASS. LOOSE OBJECTS WILL ALSO BE BLOWN 
  AROUND. 

* VISIBILITY: ALTHOUGH RECENT LIGHT RAINS HAVE MOISTENED THE 
  SOILS IN THE AREA...THERE STILL COULD BE LOCALIZED BLOWING 
  DUST WITH VISIBILITIES REDUCED TO 2 MILES...ESPECIALLY NEAR 
  CONSTRUCTION SITES AND BARE FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 4, 3:29 AM MST, 3 hours 4 minutes earlier.

Area forecast discussion, Mar 4, 3:29 AM MST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
329 AM MST WED MAR 4 2015

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE OVER THE AREA THIS AFTERNOON AND
EVENING RESULTING IN A FEW SHOWERS. THE SNOW LEVEL WILL REMAIN AT
OR ABOVE 8000 FEET. THEN A COLD FRONT WILL PUSH WESTWARD AND BRING
A COLD EAST WIND OVERNIGHT INTO THURSDAY...WITH WESTERN SLOPES
EXPERIENCING GUSTS TO 40 MPH OR MORE. THE SNOW LEVEL WILL LOWER TO
4000 FEET EARLY THURSDAY BUT PRECIPITATION SHOULD BE OVER BY THEN
EXCEPT FOR HUDSPETH COUNTY AND THE SACRAMENTO MOUNTAINS. A WARMING
TREND WILL THEN TAKE PLACE STARTING FRIDAY WITH TEMPERATURES
RETURNING TO NORMAL SUNDAY AND ABOVE NORMAL EARLY NEXT WEEK.

&&

.DISCUSSION...
A CLOSED LOW IS CROSSING THE NORTHERN BAJA PENINSULA EARLY THIS
MORNING AND IS EXPECTED TO OPEN UP AS IT MOVES EASTWARD ACROSS OUR
AREA THIS AFTERNOON AND EVENING. AN ASSOCIATED COLD POCKET OF AIR
ALOFT WILL HELP TO TRIGGER A FEW SHOWERS DURING THIS PERIOD.
MEANWHILE A VIGOROUS TROUGH DROPPING SOUTHEASTWARD INTO THE PLAINS
WILL PUSH A HEALTHY BACKDOOR COLD FRONT THROUGH THE BORDERLAND
TONIGHT AND TO THE ARIZONA BORDER AROUND SUNRISE THURSDAY. THE
SNOW LEVEL WILL REMAIN AT OR ABOVE 8000 FEET TODAY..BUT QUICKLY
LOWER TONIGHT AND REACH 4000 FEET OR BELOW EARLY THURSDAY. THE
PRECIPITATION WILL BE ENDING FROM WEST TO EAST THIS EVENING...SO
ANY LIGHT SNOW IN THE LOWLANDS WILL PROBABLY BE LIMITED TO
HUDSPETH & EASTERN OTERO COUNTIES. THERE IS A SLIGHT CHANCE OF THE
EL PASO/LAS CRUCES METRO SEEING A RAIN/SNOW MIX WITH ANY
STRAGGLING SHOWERS EARLY THURSDAY...BUT IT IS NOT LIKELY. THE
SOUTHERN SACS COULD SEE 2 TO 4 INCHES BEFORE IT ALL ENDS THERE
MIDDAY THURSDAY. THAT IS FLIRTING WITH ADVISORY CRITERION BUT NOT
PULLING THE TRIGGER YET. A WIND ADVISORY MAY BE CONSIDERED FOR THE
WESTERN SLOPES OF FRANKLINS/ORGANS/HUECOS TONIGHT AND EARLY
THURSDAY.

SOME OF THE ENERGY FROM DEPARTING TROUGH WILL HANG BACK AND FORM A
WEAK CLOSED LOW TO OUR WEST UNDER A DEVELOPING WEST COAST UPPER
HIGH (REX BLOCK). IT WILL BE SITTING OVER WHAT REMAINS OF THE BACK
DOOR FRONT. THAT MAKES ME A LITTLE NERVOUS IN CASE ANY MOISTURE
SNEAKS UP FROM THE SOUTHEAST AROUND A SURFACE HIGH LOCATED IN THE
DEEP SOUTH. HOWEVER...THE MODELS ARE KEEPING THAT MOISTURE OUT OF
HERE UNTIL THE LOW OPENS UP AND HARMLESSLY PASSES OVERHEAD
SATURDAY EVENING.

NOW THE GOOD NEWS. AFTER WELL BELOW NORMAL TEMPS THURSDAY...STILL
BELOW NORMAL FRIDAY AND EVEN A LITTLE BELOW NORMAL SATURDAY...THE
EXPECTED WARMING TREND WILL BRING TEMPS BACK TO NORMAL SUNDAY AND
PERHAPS 5 DEGREES ABOVE NORMAL EARLY NEXT WEEK WITH NO SIGNIFICANT
WIND. JUST BEYOND FORECAST PERIOD THE WESTERLIES INCREASE MIDWEEK
WITH A MORE ACTIVE PATTERN RETURNING. PROBABLY A RESPONSE TO MARCH
MADNESS ON THE HORIZON BY THEN.

&&

.AVIATION...VALID 04/12Z-05/12Z...MID-LEVEL DRY SLOT WILL SLOWLY
MOVE EAST THIS MORNING. WIDELY SCATTERED SHOWERS WILL RETURN THIS
AFTERNOON AS THE MAIN TROUGH SWINGS THROUGH...WITH BRIEF MVFR
CIGS/VISBY POSSIBLE. A STRONG BACKDOOR COLD FRONT WILL PUSH INTO
THE AREA TONIGHT AROUND 05/03Z ELP AND 05/06Z DMN WITH WINDS
SHIFTING TO EAST AT 15 TO 25 KTS WITH STRONGER GUSTS.

&&

.FIRE WEATHER...
AFTER A BREAK IN THE SHOWER ACTIVITY THIS MORNING...AN UPPER LEVEL
DISTURBANCE WILL SPREAD SCATTERED LIGHT RAIN SHOWERS FROM WEST TO
EAST BY THIS AFTERNOON...WITH SNOW ABOVE 8000 FEET. A BACKDOOR
COLD FRONT WILL PUSH INTO THE AREA THIS EVENING...ALLOWING SNOW
LEVELS TO DROP...MAINLY OVER EASTERN AREAS. TEMPERATURES WILL
REMAIN BELOW NORMAL THURSDAY AND FRIDAY...WITH A WARM-UP EXPECTED
OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 58  30  47  29  56 /  20  20   0   0   0
SIERRA BLANCA           56  23  40  24  49 /  30  20   0   0   0
LAS CRUCES              57  28  47  26  54 /  20  10   0   0   0
ALAMOGORDO              56  26  45  24  52 /  30  30   0   0   0
CLOUDCROFT              37  17  32  23  39 /  30  40   0   0   0
TRUTH OR CONSEQUENCES   54  29  45  29  54 /  20  10   0   0   0
SILVER CITY             50  26  48  25  53 /  20   0   0   0   0
DEMING                  59  29  49  26  57 /  10   0   0   0   0
LORDSBURG               55  29  51  27  56 /  20   0   0   0   0
WEST EL PASO METRO      59  32  47  31  57 /  20  20   0   0   0
DELL CITY               57  24  43  23  49 /  20  20   0   0   0
FORT HANCOCK            61  29  47  28  56 /  20  20   0   0   0
LOMA LINDA              53  25  42  25  50 /  20  20   0   0   0
FABENS                  58  28  44  26  57 /  20  10   0   0   0
SANTA TERESA            58  29  46  27  55 /  20  10   0   0   0
WHITE SANDS HQ          57  29  47  28  53 /  20  20   0   0   0
JORNADA RANGE           58  24  48  23  54 /  20  20   0   0   0
HATCH                   59  28  49  26  56 /  20  20   0   0   0
COLUMBUS                57  31  48  30  54 /  20   0   0   0   0
OROGRANDE               57  27  46  27  52 /  20  20   0   0   0
MAYHILL                 44  15  32  21  41 /  30  40   0   0   0
MESCALERO               44  16  36  23  45 /  40  40   0   0   0
TIMBERON                45  19  37  23  44 /  30  30   0   0   0
WINSTON                 47  25  42  24  49 /  20  10   0   0   0
HILLSBORO               52  29  46  27  52 /  20  10   0   0   0
SPACEPORT               57  26  48  25  56 /  30  20   0   0   0
LAKE ROBERTS            48  23  46  21  53 /  20  10   0   0   0
HURLEY                  51  25  47  24  53 /  20   0   0   0   0
CLIFF                   56  27  55  24  61 /  20   0   0   0   0
MULE CREEK              52  21  54  20  59 /  20   0   0   0   0
FAYWOOD                 51  28  46  26  51 /  20   0   0   0   0
ANIMAS                  57  30  53  27  58 /  20   0   0   0   0
HACHITA                 58  27  51  25  56 /  20   0   0   0   0
ANTELOPE WELLS          57  29  55  26  59 /  30  10   0   0   0
CLOVERDALE              54  31  53  29  57 /  30  10   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

01 FAUSETT
Hazardous weather outlook, Mar 4, 5:55 AM MST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
555 AM MST WED MAR 4 2015

NMZ401>417-TXZ418>424-051300-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
555 AM MST WED MAR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT
AN UPPER LOW WILL BRING ISOLATED SHOWERS TO THE AREA TODAY WITH
THE SNOW LEVEL AT ABOUT 8000 FEET. A STRONG BACK DOOR COLD FRONT
WILL PUSH WESTWARD OVERNIGHT AND LOWER THE SNOW LEVEL TO NEAR 4000
FEET BY SUNRISE THURSDAY EAST OF THE RIO GRANDE. MOST SHOWER
ACTIVITY WILL HAVE ENDED AFTER MIDNIGHT EXCEPT IN HUDSPETH COUNTY
AND EASTERN OTERO COUNTY WHERE SOME LIGHT SNOW SHOWERS COULD FALL
IN THE LOWLANDS. MODERATE SNOWFALL IN THE SOUTHERN SACRAMENTO
MOUNTAINS WILL RESULT IN SLICK ROADS. CLOUDCROFT COULD END UP WITH
ANOTHER 2 TO 3 INCHES OVERNIGHT. MORE SIGNIFICANT WILL BE THE
STRONG GUSTY EAST WINDS ALONG AND BEHIND THE FRONT...ESPECIALLY
WESTERN SLOPES. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO MORE
THAN 40 MPH WILL OCCUR ALONG PASSES AND WESTERN SLOPES OF THE
FRANKLIN, ORGAN AND HUECO MOUNTAIN RANGES TONIGHT. THIS WILL MAKE
DRIVING CONDITIONS DIFFICULT FOR HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG GUSTY EAST WINDS ALONG WESTERN SLOPES AND ALONG THE I-10
CORRIDOR FROM LAS CRUCES TO THE ARIZONA LINE CAN BE EXPECTED
THURSDAY...ALONG WITH TEMPERATURES 15 TO 20 DEGREES BELOW NORMAL
AREAWIDE. OTHERWISE A WARMING TREND WITH DRY WEATHER IS IN STORE
FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FAUSETT

Nearby

Wind Advisories in Texas, 2015Wind Advisories in New Mexico, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.